EconPapers    
Economics at your fingertips  
 

Dynamical Systems Analysis of a Five‐Dimensional Trophic Food Web Model in the Southern Oceans

Scott A. Hadley and Lawrence K. Forbes

Journal of Applied Mathematics, 2009, vol. 2009, issue 1

Abstract: A theoretical model developed by Stone describing a three‐level trophic system in the Ocean is analysed. The system consists of two distinct predator‐prey networks, linked by competition for nutrients at the lowest level. There is also an interaction at the level of the two preys, in the sense that the presence of one is advantageous to the other when nutrients are low. It is shown that spontaneous oscillations in population numbers are possible, and that they result from a Hopf bifurcation. The limit cycles are analysed using Floquet theory and are found to change from stable to unstable as a solution branch is traversed.

Date: 2009
References: Add references at CitEc
Citations:

Downloads: (external link)
https://doi.org/10.1155/2009/575047

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wly:jnljam:v:2009:y:2009:i:1:n:575047

Access Statistics for this article

More articles in Journal of Applied Mathematics from John Wiley & Sons
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-22
Handle: RePEc:wly:jnljam:v:2009:y:2009:i:1:n:575047